Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 105, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 9, 2005, 2:05 PM PDT for San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 2:05 PM PDT (21:05 UTC)
- Expired
- Aug 9, 2005, 6:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 85 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3466 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 092107
FFWSGX
CAC071-100100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...FOREST FALLS...YUCAIPA...
VICTORVILLE...HESPERIA...APPLE VALLEY
* UNTIL 600 PM PDT
* AT 200 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 15 MILES NORTHEAST OF LUCERNE
VALLEY...OR ABOUT 22 MILES SOUTHEAST OF BARSTOW. THE STORM
PRODUCING FLASH FLOODING WAS NEARLY STATIONARY BUT IS EXPECTED TO
BEGIN DEVELOPING SOUTH AND WEST TOWARD THE SAN BERNARDINO
MOUNTAINS THROUGH 400 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
GORGONIO MOUNTAIN...PHELAN...DEVORE...CAJON SUMMIT...LAKE
ARROWHEAD...GEORGE AFB...CRESTLINE...BIG BEAR LAKE...BIG BEAR CITY
AND ADELANTO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3440 11640 3473 11647 3477 11698 3482 11766
3418 11763 3419 11733 3411 11709 3401 11705
3400 11692 3404 11693 3404 11664 3416 11645
$$
JAD3 follow-up statements
000
WGUS76 KSGX 092215
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
314 PM PDT TUE AUG 9 2005
CAC071-100100-
SAN BERNARDINO CA-
314 PM PDT TUE AUG 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR SOUTHWESTERN
SAN BERNARDINO COUNTY...
AT 310 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED 20 MILES EAST OF LUCERNE VALLEY AND 13 MILES EAST OF BIG
BEAR CITY. FURTHER DEVELOPMENT IS EXPECTED THROUGH 5 PM.
THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL BEGIN TO AFFECT HIGHWAY
247 AND THEN HIGHWAYS 18 AND 38 THROUGH 5 PM. FURTHER DEVELOPMENT IS
POSSIBLE TOWARD APPLE AND LUCERNE VALLEY AS WELL...OTHERWISE MAINLY
RURAL AREAS ARE BEING IMPACTED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3440 11640 3473 11647 3477 11698 3482 11766
3418 11763 3419 11733 3411 11709 3401 11705
3400 11692 3404 11693 3404 11664 3416 11645
$$
JAD000
WGUS76 KSGX 092354
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
455 PM PDT TUE AUG 9 2005
CAC071-100100-
SAN BERNARDINO CA-
455 PM PDT TUE AUG 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR SOUTHWESTERN
SAN BERNARDINO COUNTY...
AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING 10 MILES SOUTHEAST
OF SAN GORGONIO MOUNTAIN. THE STORM WAS MOVING SOUTH AT 5 TO 10 MPH.
OTHER SHOWERS WERE 15 MILES EAST OF BIG BEAR CITY. MOST OF THE HEAVY
RAIN IS EXPECTED TO DIMINISH OVER THE NEXT HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3440 11640 3473 11647 3477 11698 3482 11766
3418 11763 3419 11733 3411 11709 3401 11705
3400 11692 3404 11693 3404 11664 3416 11645
$$
JAD000
WGUS76 KSGX 100053
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
552 PM PDT TUE AUG 9 2005
CAC071-100102-
SAN BERNARDINO CA-
552 PM PDT TUE AUG 9 2005
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SAN BERNARDINO COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE DIMINISHED OR MOVED OUT OF THE AREA.
LAT...LON 3440 11640 3473 11647 3477 11698 3482 11766
3418 11763 3419 11733 3411 11709 3401 11705
3400 11692 3404 11693 3404 11664 3416 11645
$$
JADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:30 AM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 9, 9:30 AM PDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT TUE AUG 9 2005 .SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...SLOWLY DECREASING LATE THIS WEEK INTO EARLY NEXT WEEK. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS TODAY. THE MARINE LAYER WILL GRADUALLY INCREASE FOR A LITTLE MORE EXTENSIVE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED FORECAST TO MAKE A FEW SMALL CHANGES. SCT TO BKN MID LEVEL CLOUDS IN NE FLOW THIS MORNING...MAINLY S THERE WERE ALSO AREAS OF COASTAL LOW CLOUDS AND FOG. STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH PW OF 1.91 INCHES. ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL. THE DEBRIS CLOUDS MAY SLOW DOWN THE INITIATION OF CONVECTION BUT STILL EXPECT A VERY ACTIVE DAY OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. THESE STORMS WILL PROBABLY CAUSE FLASH FLOODING AND A FEW COULD BE SEVERE. STORMS COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS TODAY. RESIDUAL MOISTURE ALONG WITH WEAK OUTFLOW BOUNDARIES AND MESOSCALE CIRCULATION MAY CAUSE ISOLATED SHOWERS OR THUNDERSTORMS IN THE MOUNTAINS AND DESERT TONIGHT. THERE WILL BE A GRADUAL DECREASE IN THE STRENGTH OF THE ELY COMPONENT OF THE FLOW ALOFT ALONG WITH A SLOW DECREASE IN PW WED THROUGH FRI AS THE UPPER HI SLOWLY SHIFTS E. THIS SHOULD RESULT IN A SLIGHT DOWNWARD TREND IN THUNDERSTORM ACTIVITY EACH DAY. THERE SHOULD ALSO BE A LITTLE DEEPENING OF THE MARINE LAYER WITH POSSIBLE EDDY DEVELOPMENT AND WEAKER MONSOONAL FLOW. LOW CLOUDS AND PATCHY FOG WILL GET A SLIGHTLY FARTHER INLAND EACH DAY. MINOR TEMP CHANGES EXPECT FOR SLIGHT LOCAL COOLING W OF THE MOUNTAINS. LONGER RANGE PROGS CONTINUE THE MID LEVEL DRYING TREND THROUGH THE WEEKEND WITH JUST ISOLATED THUNDERSTORMS EXPECTED IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND NONE EARLY NEXT WEEK. THE MARINE LAYER SHOULD EXTEND INTO THE WRN VALLEYS IN THE NIGHTS AND MORNINGS. && .AVIATION...ORANGE COUNTY WAS CLEAR WITH VFR CONDITIONS THIS MORNING. THE MARINE LAYER SURGED INTO SAN DIEGO COASTAL AREAS BTWN 12-14Z WITH CLOUD BASES BTWN 700 AND 1000 FEET. CLEARING WITH VFR CONDITIONS EXPECTED AFTER 16Z AS MARINE LAYER RETREATS WEST. OUTFLOW BOUNDARY BRINGING SHOWERS TO THE DESERTS THIS MORNING WILL BE THE FOCUS FOR MORE AFTERNOON CONVECTION OVER THE MTNS THIS AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM TODAY FOR THE MOUNTAINS AND DESERTS OF SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTIES IN SOUTHWESTERN CALIFORNIA. SEE LAXFFASGX. && PUBLIC...ATKIN AVIATION...MOEDE
Hazardous weather outlook, Aug 9, 4:00 AM PDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT TUE AUG 9 2005 CAZ055-056-058-062-092300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 400 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO COUNTY MOUNTAINS RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR THURSDAY THROUGH SUNDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. CAZ060-061-092300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- 400 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APPLE AND LUCERNE VALLEYS COACHELLA VALLEY IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:00 PM PDT | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Aug 9, 12:27 PM PDT | Flash Flood Warning | SGX | San Diego | 4 hr |
| Aug 9, 4:36 PM PDT | Flash Flood Warning | SGX | Riverside | 114 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.